MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367922
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.1.Medical device brand name: bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes there were low glucose levels.Patient information and incident details were unable to be obtained.This occurred on at least 3 occasions.The following information was provided by the initial reporter: customer reports a constant of discrepant results on glucose levels reporting as "critically low".Customer reports at least 3 incidents this week, but mentions in the past this has also occurred.Issue was isolate to tubes from lot#: 2200163.
 
Additional Manufacturer Narrative
H.6.Investigation summary: retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to erroneous results were observed.No difficulties were encountered during blood collection and all tubes exhibited proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (erroneous results- glucose) because the defect was not evident in the testing of the complaint lot samples.Replicates of both retain and control samples tested were acceptable in terms of both precision and accuracy.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is not confirmed with respect to erroneous results- glucose.Bd was not able to identify a root cause for the indicated failure mode.Factors that may contribute to erroneous results were evaluated through a clinical study to verify the design of the device met it¿s intended use.The result of the study showed that the device performed as expected and we were unable to determine any external contributor to this reported issue.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17580744
Report Number1917413-2023-00820
Device Sequence Number8349325
Product Code JKA
UDI-Device Identifier50382903679220
UDI-Public50382903679220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number367922
Device Lot Number2200163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown